Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 23, NWS Cheyenne, WY

December 12, 2006

NWS Cheyenne, WY issued this high wind warning at Dec 12, 2006, 9:20 PM MST. It took effect at Dec 13, 2006, 1:07 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2006, 9:20 PM MST (04:20 UTC)
In effect from
Dec 13, 2006, 1:07 AM MST
Expired
Dec 14, 2006, 4:07 PM MST
In force
39 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 130420
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
920 PM MST TUE DEC 12 2006

...VERY STRONG WINDS WILL BE OVER MUCH OF SOUTHEAST WYOMING
WEDNESDAY AFTERNOON THROUGH THURSDAY...

.STRONG WEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE
THROUGH THURSDAY OVER MUCH OF SOUTHEAST WYOMING.  THE STRONGEST
WINDS WILL OCCUR OVER THE AREA WEDNESDAY NIGHT AND THURSDAY
MORNING.  

THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN THE SURFACE HIGH OVER WESTERN COLORADO AND SURFACE LOW
PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. IN ADDITION...WINDS IN THE UPPER ATMOSPHERE WILL
INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY MORNING
AS THE JET STREAM MOVES OVER WYOMING.

WYZ062-064>067-069-131230-
/O.UPG.KCYS.HW.A.0016.061213T1800Z-061215T0000Z/
/O.NEW.KCYS.HW.W.0023.061213T1800Z-061215T0000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
LARAMIE...BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY...CHEYENNE
920 PM MST TUE DEC 12 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

BY MIDDAY WEDNESDAY STRONG WEST WINDS WILL BE OVER MOST OF
SOUTHEAST WYOMING WITH THE WINDS CONTINUING THROUGH THURSDAY.
SUSTAINED WINDS IN THE HIGH WIND WARNING AREA DURING THAT
TIME WILL BE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE
MOUNTAINS THE WINDS WILL BE SUSTAINED AT 45 TO 55 MPH WITH GUSTS
TO 75 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY NIGHT
AND THURSDAY MORNING.

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE AND MEDICINE BOW. INTERSTATE 80 BETWEEN CHEYENNE AND
RAWLINS IS ALSO IN THE HIGH WIND WARNING AREA.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS.  THOSE WITH LIGHTWEIGHT
OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FROM THE 
STRONG WINDS AND SUDDEN GUSTS AND MAY WANT TO CONSIDER AN
ALTERNATE ROUTE. NOW IS ALSO A GOOD TIME TO SECURE OR BRING
INDOORS ALL LOOSE OUTDOOR ITEMS.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061-063-131230-
/O.NEW.KCYS.HW.W.0023.061213T1800Z-061215T0000Z/
SOUTHWEST CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...CENTENNIAL
920 PM MST TUE DEC 12 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY. 

BY MIDDAY WEDNESDAY STRONG WEST WINDS WILL BE OVER MOST OF
SOUTHEAST WYOMING WITH THE WINDS CONTINUING THROUGH THURSDAY.
SUSTAINED WINDS IN THE HIGH WIND WARNING AREA DURING THAT
TIME WILL BE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE
MOUNTAINS THE WINDS WILL BE SUSTAINED AT 45 TO 55 MPH WITH GUSTS
TO 75 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY NIGHT
AND THURSDAY MORNING.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS.  THOSE WITH LIGHTWEIGHT
OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FROM THE 
STRONG WINDS AND SUDDEN GUSTS AND MAY WANT TO CONSIDER AN
ALTERNATE ROUTE. NOW IS ALSO A GOOD TIME TO SECURE OR BRING
INDOORS ALL LOOSE OUTDOOR ITEMS.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WEILAND
7 follow-up statements
000 
WWUS75 KCYS 130811
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
110 AM MST WED DEC 13 2006

...VERY STRONG WINDS WILL BE OVER MUCH OF SOUTHEAST WYOMING
WEDNESDAY AFTERNOON THROUGH THURSDAY...

.STRONG WEST WINDS WILL DEVELOP WEDNESDAY AFTERNOON AND CONTINUE
THROUGH THURSDAY OVER MUCH OF SOUTHEAST WYOMING.  THE STRONGEST
WINDS WILL OCCUR OVER THE AREA WEDNESDAY NIGHT AND THURSDAY
MORNING.

THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN THE SURFACE HIGH OVER WESTERN COLORADO AND SURFACE LOW
PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. IN ADDITION...WINDS IN THE UPPER ATMOSPHERE WILL
INCREASE WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY
MORNING AS THE JET STREAM MOVES OVER WYOMING.

WYZ067-132300-
/O.EXT.KCYS.HW.W.0023.061213T0807Z-061215T0000Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
110 AM MST WED DEC 13 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THURSDAY. 

WINDS HAVE INCREASED ACROSS SOUTHERN PLATTE COUNTY SINCE 
MIDNIGHT...AND SO A HIGH WIND WARNING IS NOW IN EFFECT.

SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR 
THROUGH MOST OF WEDNESDAY AND THURSDAY. THE STRONGEST WINDS WILL 
LIKELY OCCUR WEDNESDAY NIGHT AND THURSDAY MORNING.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF AND 
PREPARED FOR THE VERY STRONG WINDS.  MOTORISTS DRIVING LIGHTWEIGHT 
OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FROM THE STRONG 
WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE ROUTE. NOW IS ALSO A 
GOOD TIME TO SECURE OR BRING INDOORS ALL LOOSE OUTDOOR ITEMS.

$$

WYZ061>066-069-132300-
/O.CON.KCYS.HW.W.0023.061213T1800Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE
110 AM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THURSDAY. 

BY MIDDAY WEDNESDAY STRONG WEST WINDS WILL BE OVER MOST OF
SOUTHEAST WYOMING WITH THE WINDS CONTINUING THROUGH THURSDAY.
SUSTAINED WINDS IN THE HIGH WIND WARNING AREA DURING THAT TIME
WILL BE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE MOUNTAINS
THE WINDS WILL BE SUSTAINED AT 45 TO 55 MPH WITH GUSTS TO 75 MPH.
THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY NIGHT AND
THURSDAY MORNING.

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE AND MEDICINE BOW. INTERSTATE 80 BETWEEN CHEYENNE AND
RAWLINS IS ALSO IN THE HIGH WIND WARNING AREA.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF AND 
PREPARED FOR THE VERY STRONG WINDS.  MOTORISTS DRIVING LIGHTWEIGHT 
OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK FROM THE STRONG 
WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE ROUTE. NOW IS ALSO A 
GOOD TIME TO SECURE OR BRING INDOORS ALL LOOSE OUTDOOR ITEMS.

$$
000 
WWUS75 KCYS 131814
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1114 AM MST WED DEC 13 2006

...VERY STRONG WINDS WILL BE OVER MUCH OF SOUTHEAST WYOMING
THROUGH THURSDAY...

.STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY OVER MUCH OF
SOUTHEAST WYOMING. THE STRONGEST WINDS WILL OCCUR OVER THE AREA
WEDNESDAY NIGHT AND THURSDAY MORNING.

THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN THE SURFACE HIGH OVER WESTERN COLORADO AND SURFACE LOW
PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. IN ADDITION...WINDS IN THE UPPER ATMOSPHERE WILL
INCREASE THIS AFTERNOON AND CONTINUE THROUGH THURSDAY MORNING AS THE
JET STREAM MOVES OVER WYOMING.

WYZ061>067-069-140200-
/O.CON.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
1114 AM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

STRONG WEST WINDS WILL BE OVER MOST OF SOUTHEAST WYOMING WITH THE
WINDS CONTINUING THROUGH THURSDAY. AT LOWER ELEVATIONS...SUSTAINED
WINDS IN THE HIGH WIND WARNING AREA WILL BE FROM 35 TO 45 MPH
WITH GUSTS TO 65 MPH. IN THE MOUNTAINS THE WINDS WILL BE SUSTAINED
AT 45 TO 55 MPH WITH GUSTS TO 75 MPH. THE STRONGEST WINDS WILL
OCCUR WEDNESDAY NIGHT AND THURSDAY MORNING.

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE AND MEDICINE BOW. INTERSTATE 80 BETWEEN CHEYENNE AND
RAWLINS IS ALSO IN THE HIGH WIND WARNING AREA.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS.  MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK
FROM THE STRONG WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE
ROUTE. NOW IS ALSO A GOOD TIME TO SECURE OR BRING INDOORS ALL
LOOSE OUTDOOR ITEMS.

$$
000 
WWUS75 KCYS 140026
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MST WED DEC 13 2006

...VERY STRONG WINDS WILL BE OVER MUCH OF SOUTHEAST WYOMING
THROUGH THURSDAY...

.STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY OVER MUCH OF
SOUTHEAST WYOMING. THE STRONGEST WINDS WILL OCCUR OVER THE AREA
TONIGHT AND THURSDAY MORNING.

THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN THE SURFACE HIGH OVER WESTERN COLORADO AND SURFACE LOW
PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. IN ADDITION...WINDS IN THE UPPER ATMOSPHERE WILL
INCREASE THIS AFTERNOON AND CONTINUE THROUGH THURSDAY MORNING AS
THE JET STREAM MOVES OVER WYOMING.

WYZ061>067-069-140830-
/O.CON.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
526 PM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

STRONG WEST WINDS WILL BE OVER MOST OF SOUTHEAST WYOMING WITH THE
WINDS CONTINUING THROUGH THURSDAY. AT LOWER ELEVATIONS...
SUSTAINED WINDS IN THE HIGH WIND WARNING AREA WILL BE FROM 35 TO
45 MPH WITH GUSTS TO 65 MPH. IN THE MOUNTAINS THE WINDS WILL BE
SUSTAINED AT 45 TO 55 MPH WITH GUSTS TO 75 MPH. THE STRONGEST
WINDS WILL OCCUR TONIGHT AND THURSDAY MORNING.

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE AND MEDICINE BOW. INTERSTATE 80 BETWEEN CHEYENNE AND
RAWLINS IS ALSO IN THE HIGH WIND WARNING AREA.

SINCE MIDDAY...WIND GUSTS IN THE WARNING AREA HAVE BEEN BETWEEN
55 AND 80 MPH.  THERE HAVE BEEN REPORTS OF TRUCKS BLOWN OVER
AROUND WHEATLAND AND NORTHWEST OF LARAMIE.  

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS.  MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK
FROM THE STRONG WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE
ROUTE. 

$$

WEILAND
000 
WWUS75 KCYS 140351
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
851 PM MST WED DEC 13 2006

...VERY STRONG WINDS WILL BE OVER MUCH OF SOUTHEAST WYOMING
THROUGH THURSDAY...

.STRONG WEST WINDS WILL CONTINUE THROUGH THURSDAY OVER MUCH OF
SOUTHEAST WYOMING. THE STRONGEST WINDS WILL OCCUR OVER THE AREA
THROUGH THURSDAY MORNING.

THE WINDS WILL BE CAUSED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN THE SURFACE HIGH OVER WESTERN COLORADO AND SURFACE LOW
PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. IN ADDITION...WINDS IN THE UPPER ATMOSPHERE WILL BE
STRONG OVER THE REGION THROUGH THURSDAY MORNING AS THE JET
STREAM WILL BE OVER WYOMING.

WYZ061>067-069-141200-
/O.CON.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
851 PM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

STRONG WEST WINDS WILL BE OVER MOST OF SOUTHEAST WYOMING WITH THE
WINDS CONTINUING THROUGH THURSDAY. AT LOWER ELEVATIONS...
SUSTAINED WINDS IN THE HIGH WIND WARNING AREA WILL BE FROM 35 TO
45 MPH WITH GUSTS TO 65 MPH. IN THE MOUNTAINS THE WINDS WILL BE
SUSTAINED AT 45 TO 55 MPH WITH GUSTS TO 75 MPH. THE STRONGEST
WINDS WILL OCCUR TONIGHT AND THURSDAY MORNING.

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE...MEDICINE BOW...RAWLINS AND SARATOGA. INTERSTATE 80
BETWEEN CHEYENNE AND RAWLINS IS ALSO IN THE HIGH WIND WARNING
AREA.

SINCE MIDDAY...WIND GUSTS IN THE WARNING AREA HAVE BEEN BETWEEN
55 AND 80 MPH.  THERE HAVE BEEN REPORTS OF TRUCKS BLOWN OVER
AROUND WHEATLAND AND NORTHWEST OF LARAMIE.  THE STRONGEST WIND
GUST HAS BEEN 89 MPH AT A LOCATION 18 MILES NORTHWEST OF CHEYENNE
WHICH OCCURRED AT 347 PM.  

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS.  MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK
FROM THE STRONG WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE
ROUTE.

$$

WEILAND
000 
WWUS75 KCYS 141134
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
434 AM MST THU DEC 14 2006

...VERY STRONG WINDS WILL REMAIN OVER MUCH OF SOUTHEAST WYOMING
TODAY...

.STRONG WEST WINDS WILL CONTINUE THROUGH TODAY OVER MUCH OF
SOUTHEAST WYOMING. THE STRONGEST WINDS WILL OCCUR OVER THE AREA
THROUGH MIDDAY.

THE WINDS WILL BE CREATED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN SURFACE HIGH PRESSURE OVER WESTERN COLORADO AND SURFACE
LOW PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. ADDITIONALLY...WINDS IN THE UPPER ATMOSPHERE WILL BE
STRONG OVER THE REGION THROUGH MIDDAY AS THE JET STREAM WILL BE
OVER WYOMING.

WYZ061>067-069-141900-
/O.CON.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
434 AM MST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE...MEDICINE BOW...RAWLINS AND SARATOGA. INTERSTATE
80 BETWEEN CHEYENNE AND RAWLINS IS ALSO IN THE HIGH WIND WARNING
AREA.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS. MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK
FOR DANGEROUS CROSS WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE
ROUTE.

$$
000 
WWUS75 KCYS 141801
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1101 AM MST THU DEC 14 2006

...VERY STRONG WINDS WILL REMAIN OVER MUCH OF SOUTHEAST WYOMING
TODAY...

.STRONG WEST WINDS WILL CONTINUE THROUGH TODAY OVER MUCH OF
SOUTHEAST WYOMING. THE STRONGEST WINDS WILL OCCUR OVER THE AREA
THROUGH MIDDAY.

THE WINDS WILL BE CREATED BY A LARGE DIFFERENCE IN PRESSURE
BETWEEN SURFACE HIGH PRESSURE OVER WESTERN COLORADO AND SURFACE
LOW PRESSURE MOVING ACROSS THE SOUTH CENTRAL CANADIAN PRAIRIE
PROVINCES. ADDITIONALLY...WINDS IN THE UPPER ATMOSPHERE WILL BE
STRONG OVER THE REGION THROUGH MIDDAY AS THE JET STREAM WILL BE
OVER WYOMING.

WYZ061>067-069-150000-
/O.CON.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
1101 AM MST THU DEC 14 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

THE HIGH WIND WARNING AREA IS NEAR AND WEST OF INTERSTATE 25.
THIS INCLUDES THE CITIES OF CHEYENNE...CHUGWATER...WHEATLAND...
LARAMIE...MEDICINE BOW...RAWLINS AND SARATOGA. INTERSTATE
80 BETWEEN CHEYENNE AND RAWLINS IS ALSO IN THE HIGH WIND WARNING
AREA.

WEST TO NORTHWEST WINDS OF 30 TO 40 WITH GUSTS TO OVER 60 MPH WILL
BLOW ACROSS THE LOWER ELEVATIONS...WITH GUSTS TO OVER 70 MPH
ACROSS THE HIGHER TERRAIN.

PEOPLE PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE AWARE OF
AND PREPARED FOR THE VERY STRONG WINDS. MOTORISTS DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY AT RISK
FOR DANGEROUS CROSS WINDS...AND MAY WANT TO CONSIDER AN ALTERNATE
ROUTE.

$$
000 
WWUS75 KCYS 142307
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
407 PM MST THU DEC 14 2006

...HIGH WIND EVENT APPEARS TO BE OVER...

.HIGH WIND WARNING CANCELED.

WYZ061>067-069-150015-
/O.CAN.KCYS.HW.W.0023.000000T0000Z-061215T0000Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
407 PM MST THU DEC 14 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING FOR SOUTHEAST WYOMING.

AT 400 PM WIND SENSORS ACROSS THE REGION INDICATED THAT WIND
SPEEDS HAD DECREASED TO BELOW WARNING CRITERIA...THUS THE WARNING
HAS BEEN CANCELED.   

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 12, 8:53 PM MST, 27 minutes earlier.

Area forecast discussion, Dec 12, 8:53 PM MST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
853 PM MST TUE DEC 12 2006

.DISCUSSION...SURFACE WINDS HAVE SLOWLY DIMINISHED EARLY THIS
EVENING AND THE LESS HOWLING CONDITIONS SHOULD CONTINUE THROUGH AT
LEAST MID MORNING ON WEDNESDAY.  A SHORTWAVE RIDGE ALOFT WILL MOVE
OVER THE CWA DURING THAT TIME...RELAXING GRADIENTS AND WINDS ALOFT.
IN A RECENT FORECAST UPDATE HAVE FINE TUNED THE WINDS AND CLOUDS AND
BUMPED UP MINIMUM TEMPERATURES FOR TONIGHT.  MAIN WEATHER WILL BE
THE STRONG WINDS AND OROGRAPHIC MOUNTAIN SNOW WEDNESDAY AFTERNOON
THROUGH THURSDAY.  MODELS CONTINUE TO SHOW LARGE HEIGHT DIFFERENCES
DURING THAT TIME BETWEEN KCAG AND KCPR...MAINLY WEDNESDAY NIGHT AND
THURSDAY MORNING.  THE SURFACE PRESSURE GRADIENT AND WINDS ALOFT
ALSO INCREASE DURING THAT TIME.  THE 00Z MODELS SHOW 50 TO 55 KNOTS
AT 700 MB OVER THE CWA CENTERED AROUND WENDESDAY NIGHT AND THAT AREA
BEING IN THE RIGHT EXIT REGION OF A STRONG 300 MB JET AS WELL DURING
THAT TIME.  BASED ON THE 00Z MODEL RUNS WILL GO AHEAD AND UPGRADE
THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR MAINLY AREAS NEAR AND
WEST OF INTERSTATE 25 BETWEEN 18Z WEDNESDAY TO 00Z FRIDAY.

&&

.PREVIOUS FORECAST (ISSUED AT 125 PM MST TUE DEC 12 2006)

SHORT TERM...TONIGHT THROUGH THURSDAY...
HAVE CANCELLED ONE HIGH WIND WARNING FOR PLATTE COUNTY AND WILL
FOLLOW UP WITH HIGH WIND WATCH FOR WEDNESDAY AFTERNOON INTO
THURSDAY FOR THE WIND CORRIDOR. LOOKS LIKE THIS PERIOD WILL BE WINDY
AND MILD. GUIDANCE SHOWS AREA BEING A LITTLE WARMER THAN THE GOING
FORECAST AND BUMPED UP THE TEMPS A FEW DEGREES. LOCAL STUDIES SHOW
GRADIENT FOR WIND CORRIDOR SUFFICIENT ENOUGH TO HOIST THE HIGH
WIND WATCH FROM 18Z TOMORROW THROUGH 12Z THURSDAY. NOT TO MUCH
THREAT OF PRECIPITATION FOR THE SHORT TERM BUT DID BRING INCLUDE
LOWER POPS FOR THE EXTREME SOUTHWEST PORTION OF THE CWA AFTER
14/00Z.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY DECEMBER 19TH.

THURSDAY NIGHT...FAST WESTERLY FLOW ALOFT PREVAILS. BASED ON PROGGED
SURFACE AND LOW LEVEL GRADIENTS...IT WILL BE WINDY FROM THE LARAMIE
RANGE WESTWARD. SCATTERED OROGRAPHIC SNOW SHOWERS EXPECTED ACROSS
THE SNOWY RANGE/SIERRA MADRES. MINIMA 10-20F ABOVE NORMAL DUE TO
WINDS AND 1000-500 MB THICKNESSES NEAR 5550 METERS.

FRIDAY...SHORTWAVE TROUGH MOVES EASTWARD ACROSS MONTANA AND NORTH
DAKOTA SENDING A PACIFIC ORIGIN COLD FRONT ACROSS SOUTHEASTERN
WYOMING. PASSAGE OF COLD FRONT OCCURS IN THE AFTERNOON...THUS MAXIMA
WILL STILL BE MILD WITH HIGHS ABOUT 15F ABOVE NORMAL. OROGRAPHIC
SNOW SHOWERS LOOK LIKELY ACROSS THE SNOWY RANGE/SIERRA MADRES WITH
FRONTAL PASSAGE. DRY ELSEWHERE DUE TO STRONG LOW/MID LEVEL
DOWNSLOPING.

FRIDAY NIGHT...MOIST SOUTHWESTERLY FLOW ALOFT PREVAILS. THUS DECENT
CHANCE OF OROGRAPHIC SNOW SHOWERS ACROSS THE SNOWY RANGE/SIERRA
MADRES. DRY ELSEWHERE DUE TO LOW/MID LEVEL DOWNSLOPING.

SATURDAY...GFS PROGS MOIST SOUTHWESTERLY FLOW TO CONTINUE WITH
DEEPLY SATURATED ATMOSPHERE ACROSS NORTHWESTERN COLORADO AND THE
SOUTHERN FRINGES OF WYOMING. THUS HIGH CHANCES OF OROGRAPHIC SNOW
SHOWERS IN ORDER ACROSS THE SNOWY RANGE/SIERRA MADRES. DRY ELSEWHERE
AS ATMOSPHERE WILL BE DRIER AND WITH LIMITED DYNAMICS. MAXIMA FROM
NEAR 30 WEST TO THE LOWER 40S EAST WITH 1000-500 MB THICKNESSES NEAR
5370 METERS.

SUNDAY...SHORTWAVE TROUGH MOVES NORTHEASTWARD ACROSS WYOMING AND
COLORADO. ATMOSPHERE BECOMES MORE SATURATED ACROSS OUR FORECAST AREA
AND COMBINED WITH SHORTWAVE DYNAMICS...OROGRAPHICS AND LOW LEVEL
MECHANICAL LIFT (UPSLOPE)...CHANCE OF SNOW IS IN ORDER. MAXIMA IN
THE 30S FOR NOW...BUT IT WILL LIKELY BE EVEN COLDER WITH THICK CLOUD
COVER AND THICKNESSES IN THE 5400 METER RANGE.

MONDAY...CHILLY DAY WITH 1000-500 MB THICKNESSES NEAR 5300 METERS
AND COLD SURFACE HIGH PRESSURE ACROSS EASTERN WYOMING/WESTERN SOUTH
DAKOTA. WILL CONTINUE WITH LOW CHANCES OF SNOW AS AIRMASS WILL STILL
BE MOIST AND WITH OVERRUNNING ALOFT OUT OF SOUTHWESTERN UNITED
STATES UPPER TROUGH.

TUESDAY...SOUTHWESTERLY FLOW ALOFT CONTINUES. WILL KEEP THE DAYTIME
DRY DUE TO LIMITED DYNAMICS. MAXIMA NEAR NORMAL PER THICKNESSES NEAR
5400 METERS.

&&

.AVIATION...MAIN AVIATION CONCERN WILL CONTINUE TO BE THE WEST WINDS
GUSTING TO 35 TO 40 KNOTS MAINLY TO THE WEST OF INTERSTATE 25
TONIGHT.  STRONGER WINDS WILL TAKE PLACE FROM 18Z WEDNESDAY TO 00Z
FRIDAY.  LATER TONIGHT AND CONTINUING THROUGH THURSDAY MORNING...
OROGRAPHICS AND MOISTURE WILL INCREASE OVER THE WEST PART OF THE
CWA.  EXPECT MOUNTAIN OBSCURMENT AND LIGHT SNOW OR FLURRIES ABOVE
9000 FEET MSL OVER THE SNOWY AND SIERRA MADRE RANGES.  ICING AND
TURBULENCE WILL ALSO INCREASE OVER CARBON AND ALBANY COUNTIES
WEDNESDAY AND WEDNESDAY NIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING NEAR AND WEST OF INTERSTATE 25 FROM 11 AM
     WEDNESDAY THROUGH 5 PM THURSDAY. ZONES 61>67..69.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Dec 12, 3:08 PM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
308 PM MST TUE DEC 12 2006

WYZ062-064>067-069-132215-
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-CHEYENNE FOOTHILLS-
308 PM MST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM 11 AM WEDNESDAY MORNING TO
5 PM THURSDAY AFTERNOON. WEST WINDS WILL INCREASE WEDNESDAY MORNING
AND AFTERNOON AND CONTINUE WEDNESDAY NIGHT AND THURSDAY. AT LOWER
ELEVATIONS ON WEDNESDAY...WEST WINDS MAY INCREASE TO 30 TO 40 MPH
WITH GUSTS TO 60 MPH...WHILE AT THE HIGHER ELEVATIONS...WEST
WINDS MAY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 70 MPH.

COLDER TEMPERATURES AND INCREASING CHANCES FOR PRECIPITATION ARE
EXPECTED THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059>061-063-068-070-132215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-SNOWY RANGE-GOSHEN-
PINE BLUFFS-
308 PM MST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IT WILL BE WINDY AT TIMES WEDNESDAY THROUGH FRIDAY. COLDER WEATHER
ALONG WITH INCREASING CHANCES OF PRECIPITATION ARE EXPECTED THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.